New Jersey, 2007

Flash Flooding in New Jersey, June 4, 2007

June 4, 2007 · NWS OKX · 2 events in 2 counties and zones

Heavy rain from the remnants of Tropical Storm Barry caused flash flooding in parts of Northeast New Jersey. 5 inches of rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Heavy rain from the remnants of Tropical Storm Barry caused flash flooding in parts of Northeast New Jersey. Rainfall amounts ranged from just under 3.25 inches in Rivervale, Bergen County to just over an inch at Hawthorne, Passaic County, with most locations across Northeast New Jersey receiving between 1.5 and 2.5 inches of rainfall. Wind gusts if 30-40 mph produced sporadic instances of minor tree damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jun 4, 6:47 AM EST, 26 minutes earlier.

Area forecast discussion, Jun 4, 6:47 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
747 AM EDT MON JUN 4 2007

.SYNOPSIS...
LOW PRESSURE...THE EXTRA-TROPICAL REMNANTS OF BARRY...WILL CONTINUE
TO MOVE UP THE EAST COAST REACHING THE LOCAL AREA DURING THE AFTERNOON
HOURS. THE RAIN COULD BE HEAVY AT TIMES THROUGH THE MORNING. BY
AFTERNOON...SCATTERED HEAVIER SHOWERS WILL BE POSSIBLE AS THE STORM
PULLS TO THE NORTH. HIGH SURF ALONG THE OCEAN SHORELINE WILL LEAD TO
DANGEROUS RIP CURRENTS AND SOME BEACH EROSION THROUGH THE DAY.

A COLD FRONT IS EXPECTED TO MOVE THROUGH LATE TUESDAY ACCOMPANIED
BY THUNDERSTORMS...POSSIBLY SEVERE. HIGH PRESSURE THEN BUILDS OVER
THE AREA WEDNESDAY AND OFF THE SOUTHEAST COAST THURSDAY. THE HIGH
WILL REMAIN OFF THE COAST FRIDAY RETURNING SUMMER-LIKE CONDITIONS
TO THE REGION THROUGH NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AMOUNT AND LOCATION OF HEAVIEST PRECIP THE CHALLENGE TODAY AS LOW
PRESSURE OFF THE DELMARVA APPROACHES. ALL MODELS AGREE THAT THE LOW
MOVES ACROSS LI THIS AFTERNOON. AXIS OF HEAVIEST PRECIP SOLUTIONS
ARE DIFFERENT HOWEVER. NAM SCENARIO A CONCERN AS IT TAKES HEAVY
PRECIP CURRENTLY LOCATED OFF DELMARVA...AND MOVES IT ACROSS NJ.
MOST OTHER MODELS BRING HEAVIEST PRECIP AXIS A BIT FURTHER EAST.
HOWEVER...THEY DO NOT PICK UP ON THE CURRENT ACTIVITY OFF THE
DELMARVA WHICH MAKES ME CONCERNED THAT THE NAMS 2 TO 3 INCHES
PLUS FROM 12 TO 18Z MAY BE RIGHT.

WILL KEEP FLOOD WATCH RIGHT WHERE IT IS AS THE FLASHIER
RIVERS/STREAMS WILL HAVE SOME PROBLEMS. I BELIEVE THE REMAINDER OF
THE AREA CAN BE HANDLED WITH SHORT FUSED STATEMENTS/WARNINGS AS
NEEDED...MORE FOR URBAN CONCERNS.

THIS HEAVY PRECIP ASSOCIATED WITH STRONG LOW LEVEL SOUTHEASTERLY
WINDS WRAPPING IN ABUNDANT MOISTURE OFF THE ATLANTIC...AND UPPER
SUPPORT AS H5 HPA SHORTWAVE AND POTENTIAL VORTICITY MAXIMA MOVE FROM
SOUTH TO NORTH ACROSS THE AREA THIS MORNING.

BY AFTERNOON...ENOUGH MID AND UPPER LEVEL DRY AIR GETS WRAPPED IN...
ESSENTIALLY SHUTTING OFF ANY HEAVY PRECIP AT THAT POINT.

TSTMS STILL A CONCERN IN THIS POTENT SYSTEM...AND WILL BE KEPT IN
THE FORECAST. CURRENT DATABASE SEEMS TO HANDLE ALL THIS WELL...AND
NO REAL CHANGES MADE.

TEMPS...FOLLOWED MAV/MET MOS NUMBERS CLOSELY...AND MAY SEE LATE DAY
HIGHS AS TEMPS STRUGGLE TO WARM THIS MORNING IN SATURATED COLUMN
AND ONSHORE FLOW AHEAD OF THE LOW. FWC MOS SEEMS HIGH AT A FEW
LOCATIONS...SO STRAYED AWAY FROM THOSE NUMBERS.

QPF FORECAST...GOING CLOSE TO HPC GUIDANCE...AND A GENERAL 2 TO 3
INCHES...LOCALLY HIGHER...WILL BE REALIZED.

OTHER HAZARDS INCLUDE HIGH SURF ADVISORY. THIS WILL REMAIN UP
THROUGH THE DAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
DRYING EXPECTED TONIGHT AS COASTAL LOW BECOMES ABSORBED INTO MAIN LOW
PRESSURE OVER EASTERN GREAT LAKES...AND DEEP SW FLOW ENSUES OVER THE
AREA. TEMPS WILL RUN ABOUT 5 DEGREES ABOVE SEASONABLE WITH WELL
MIXED WAA FLOW.

UPPER TROUGH SLOWLY SWINGS THROUGH LATER TUESDAY. GENERAL AGREEMENT
IN MODELS OF MOVING THIS UPPER TROUGH...AND SURFACE FRONT THROUGH BY
LATE AFTERNOON. THIS RUN A BIT FASTER THAN PREVIOUS.

SHOWERS/TSTMS A GOOD BET TUE AHEAD OF THE FRONT WITH MARGINAL
INSTABILITY. STRONG UNIDIRECTIONAL FLOW UP THE COLUMN COULD RESULT
IN GUSTY WINDS WITH ANY TSTM.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
PATTERN CHANGE OCCURS OVER NORTH AMERICA DURING THE PERIOD. TROF
OVER THE EASTERN U.S. DOMINATES TO START WITH ANOMALOUSLY COOL
CANADIAN HIGH BUILDING IN FOR WEDNESDAY. WHILE ITS A CONTINENTAL
POLAR AIRMASS COMING BEHIND THE COLD FRONT FOR WEDNESDAY...GFS MOS
SEEMS TOO COLD. HOWEVER...THIS RUN THEY HAVE CREPT UP SLIGHTLY.

AS LONG WAVE DEVELOPS ACROSS WESTERN NORTH AMERICA WITH POLAR VORTEX
PHASING WITH EASTERN PACIFIC TROF MOVING ON SHORE...RIDGING
DEVELOPS OVER THE GREAT LAKES.

SHORTWAVE ENERGY COMING OUT OF THE WESTERN U.S LONGWAVE ON THURSDAY
HEADS TOWARDS THE WESTERN GREAT LAKES AND EVENTUALLY INTO SOUTHERN
QUEBEC FRIDAY. THIS RESULT IN UPPER RIDGE BUILDING OVER OUR REGION
WITH SOUTHWEST FLOW AT THE SURFACE.

WARM FRONT WOULD BE MORE LIKELY TO FIRE SOME CONVECTION FRIDAY
AFTERNOON. AS MARITIME TROPICAL AIR TRIES TO RETURN.

THE COLD FRONTAL BOUNDARY THEN SAGS OVER THE REGION FOR NEXT
WEEKEND...THOUGH THINKING IS THAT IT WILL BE DIFFUSE AND MAINLY
NORTH OF OUR REGION.  GFS CONTINUES ITS PATTERN OF CONVECTIVE MCSS
OVER THE MID MISSISSIPPI VALLEY ON SATURDAY ADVECTING EAST. THE 00Z
RUN HAS IT NEAR SW MICHIGAN AND WEAKENS IT SIGNIFICANTLY SATURDAY
NIGHT.  THUS, HAVE LOWERED HPCS GUIDANCE AND FCST ONLY LOW CHC
CONVECTION FOR THE MORE CLIMATOLOGICALLY FAVORED INLAND LOCALS AND
AFTERNOON/EVENING TIMING.

TEMPS REMAIN SEASONABLE AND FOLLOWING THE ENSEMBLE MEAN MOS...THOUGH
WE COULD NEAR 90 ON FRIDAY IF WARM FRONT CLEARS OUT INTO NEW ENGLAND
FASTER THEN FORECAST PLACING US WELL INTO THE WARM SECTOR.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
EASTERLY WINDS OF 10 TO 20 KT WITH GUSTS UP TO 25 KT...HIGHEST ALONG
COASTAL TERMINALS...IS IN THE PROCESS OF WEAKENING AS LOW PRESSURE
APPROACHES AND WILL BACK TO THE NE ACROSS WESTERN TERMINALS
THROUGH THE MORNING...THEN TO THE W/SW BY LATE AFTERNOON WITH THE LOW
LIFTING NORTH. KGON...ON THE EAST SIDE OF THE LOW WILL ACTUALLY
VEER MORE TO ALIGHT SOUTHERLY BY EARLY AFTERNOON...THEN SW IN THE
LATE AFTERNOON.

EXPECT IFR CIGS AND LOW MVFR/IFR VSBY TO CONTINUE THROUGH THIS
MORNING WITH THE ONSHORE FLOW. WESTERN TERMINALS SHOULD SEE A
GRADUAL IMPROVEMENT THROUGH THIS AFTERNOON AS WINDS BACK TO N AND
NW. MEANWHILE KBDR/KISP...WHICH WILL SEE WINDS LIGHTEN AS THE LOW
PASSES OVER SHOULD SEE A CONTINUATION OF IFR OR LOWER CONDITIONS WITH
HIGH LOW-LEVEL MOISTURE AND LIGHT WINDS. KGON...WITH MOIST ONSHORE
FLOW THROUGH MOST OF THE DAY SHOULD REMAIN IFR OR LOWER AS WELL.

BAND OF HEAVY RAIN WITH EMBEDDED TSTMS WILL SLIDE NORTH ACROSS
THE REGION BETWEEN 12Z AND 18Z. IFR OR LOWER CONDITIONS EXPECTED
IN THE HEAVY RAIN. CONFIDENCE ON PLACEMENT OF TSTMS IS NOT
HIGH AS LIGHTNING STRIKES HAVE BEEN SPARSE...SO WILL JUST GO WITH
CB FOR NOW IN TAFS.

DRYING ALOFT AFTER 02 TO 04Z IN THE WAKE OF THE STORM...SHOULD ALLOW
TERMINAL CIGS TO IMPROVE TO VFR FROM W TO E. BUT LIGHT SW WINDS AND
HIGH LOW-LEVEL MOISTURE MAY ALLOW FOR MVFR OR LOWER
VSBY ACROSS MOST TERMINALS TONIGHT.

OUTLOOK BEYOND 12Z TUE...A COLD FRONT WILL MOVE THROUGH TUESDAY
EVENING WITH SCT TSTMS AND LOCALIZED MVFR TO IFR CONDITIONS. VFR
CONDITIONS EXPECTED BEHIND THE FRONT AND CONTINUING THROUGH THURSDAY
AS HIGH PRESSURE SETTLES IN.

&&

.MARINE...
WILL DOWNGRADE GALES TO SCA OVER CENTRAL/EASTERN OCEAN...AS
STRONGEST GRADIENT IS CURRENTLY OVER THE WATERS AND WIND GUSTS
REMAIN AT AROUND 30 KT MAX DUE TO STABLE LOW LEVELS. WILL CONTINUE
SCA ACROSS ALL WATERS THIS MORNING AS OBS GENERALLY SHOWING MARGINAL
SCA GUSTS.

SEAS ARE BUILDING RAPIDLY THIS MORNING...A BIT QUICKER THAN
WAVEWATCH GUIDANCE. 10 FT AT BUOY 44025 AS OF 07Z. WITH THIS IN MIND
AND SEAS RUNNING ABOUT 12 TO 15 FT AT BUOY 44004...WILL GO 1 TO 2 FT
ABOVE WAVEWATCH WITH SEAS PEAKING AT 12 TO 15 FT BY EARLY AFTERNOON.
WITH WAVE PERIODS NEAR 10 SECONDS...WILL CONTINUE WITH HIGH SURF
ADVISORY FOR SOUTH SHORES OF LONG ISLAND THROUGH LATE TONIGHT AT
WHICH POINT WAVE PERIODS ARE EXPECTED TO SHORTEN ENOUGH TO DECREASE
IMPACT.

LOW WILL PASS OVER CENTRAL LONG ISLAND BY MIDDAY TODAY...WITH WINDS
LIGHTENING AND VEERING AROUND FROM E TO S/SW AS THE LOW MOVES N
THROUGH THE AFTERNOON. THIS SHOULD HAVE WINDS DECREASING BELOW SCA
LEVELS ACROSS ALL BUT THE FAR EASTERN WATERS BY LATE MORNING/EARLY
AFTERNOON. SCA GUSTS FOR ERN LI SOUND/OCEAN WATERS AND
PECONIC/GARDINERS WILL REMAIN LIKELY IN THE SOUTHERLY FLOW ON THE
EAST SIDE OF THE LOW PRESSURE SYSTEM THROUGH LATE AFTERNOON.

ALTHOUGH THE SW GRADIENT BECOMES LIGHT TONIGHT...SWELLS REMAIN QUITE
HIGH THROUGH TONIGHT BEFORE SLOWLY SUBSIDING TUE AS THE STORM PULLS
AWAY TO THE NORTH. SSW WINDS INCREASE AHEAD OF AN APPROACHING COLD
FRONT TUES...WITH A STRENGTHENING LOW LEVEL INVERSION APPEARING TO
KEEP WINDS BELOW SCA...EXCEPT FOR PERHAPS OCCASIONAL SCA GUSTS IN
THE HARBOR AND WESTERN SOUND WITH A DEEPER MIXED LAYER FROM OFF THE
LAND. THE COLD FRONT WILL MOVE OFFSHORE TUE EVENING...WITH BRISK WNW
FLOW BEHIND THE FRONT TUE NIGHT AND WED. WINDS APPEAR TO REMAIN
BELOW SCA ON ALL WATERS DURING THIS TIME. QUIET WX FINALLY RETURNS
TO THE WATERS WED NIGHT THROUGH FRI AS HIGH PRESSURE BUILDS ACROSS
THE REGION.

&&

.HYDROLOGY...
HEAVY RAIN A CONCERN THROUGH THE MORNING AND INTO THE AFTERNOON.
WIDESPREAD RAIN ENDS LATER THIS MORNING...AND CONVECTIVE HEAVY
SHOWERS...MORE SCATTERED IN NATURE...EXPECTED THEREAFTER.

AMOUNT AND LOCATION OF HEAVIEST PRECIP THE CHALLENGE TODAY AS LOW
PRESSURE OFF THE DELMARVA APPROACHES. ALL MODELS AGREE THAT THE LOW
MOVES ACROSS LI THIS AFTERNOON. AXIS OF HEAVIEST PRECIP SOLUTIONS
ARE DIFFERENT HOWEVER. NAM SCENARIO A CONCERN AS IT SEEMS TO TAKE
HEAVY PRECIP OFF DELMARVA AND MOVE IT ACROSS NJ. MOST OTHER MODELS
SEEM TO BRING HEAVIEST PRECIP AXIS A BIT FURTHER EAST.
HOWEVER...THEY DO NOT PICK UP ON THE CURRENT ACTIVITY OFF THE
DELMARVA WHICH MAKES ME CONCERNED THAT THE NAMS 2 INCHES PLUS IN 6
HOURS MAY BE RIGHT FROM 12Z TO 18Z.

WILL KEEP FLOOD WATCH RIGHT WHERE IT IS AS THE FLASHIER
RIVERS/STREAMS WILL HAVE SOME PROBLEMS. I BELIEVE THE REMAINDER OF
THE AREA CAN BE HANDLED WITH SHORT FUSED STATEMENTS/WARNINGS AS
NEED...MORE FOR URBAN CONCERNS.

MULTI-CELLULAR CONVECTION TUESDAY AFTERNOON IS EXPECTED TO BE FAST
MOVING. LOCALIZED 1 TO 1 1/2 INCH AMOUNTS IN TRAINING CELLS AHEAD OF
COLD FRONT ARE POSSIBLE.

&&

.TIDES/COASTAL FLOODING...
FOR EARLY AFTERNOON TODAY...THE ASTRONOMICAL HIGH TIDES WILL BE
LOWER OF THE TWO...REQUIRING AROUND 2.5 FOOT DEPARTURES FOR MINOR
COASTAL FLOODING. WINDS WILL BE LIGHTENING BY MID-MORNING AND
GRADUALLY SHIFTING TO MORE OF AN OFFSHORE DIRECTION. THE ONLY PLACE
OF CONCERN IS THE WESTERN SOUND WHERE THE BETTER INITIALIZING NGM IS
CALLING FOR DEPARTURES OF 2 TO JUST BELOW 2.3 FT. THIS FALLS JUST
BELOW MINOR TIDAL FLOODING...BUT SINCE TIMING OF GRADIENT WEAKENING
WILL BE CRITICAL...CANNOT RULE OUT LOCALIZED MINOR COASTAL
FLOODING. SO WILL MENTION IN CWF. OTHERWISE...WITH TONIGHTS HIGH
TIDE...ALTHOUGH THE HIGHER OF THE TWO WITH 1.5 TO 2 FT DEPARTURES
NEEDED FOR MINOR COASTAL FLOODING...THE OFFSHORE FLOW WILL HAVE
ALLOWED DEPARTURES TO DECREASE AND SHOULD FALL BELOW ANY MINOR
COASTAL FLOODING BENCHMARKS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HIGH SURF ADVISORY UNTIL 6 AM EDT TUESDAY FOR NYZ075>077-080-
     081.
NJ...FLOOD WATCH UNTIL 5 PM EDT THIS AFTERNOON FOR NJZ003>006-011.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR ANZ335-
     338-345.
     SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ330-
     340.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ350-353-
     355.

&&

SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...
AVIATION...NV
MARINE...NV
HYDROLOGY...PW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 4, 3:15 AM EST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
415 AM EDT MON JUN 4 2007

CTZ005>012-NJZ002-NYZ067>081-050900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
415 AM EDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE EXTRATROPICAL REMNANTS OF TROPICAL SYSTEM BARRY WILL CONTINUE
TO BRING RAIN TO THE REGION THROUGH THE MORNING...WITH MINOR
URBAN AND SMALL STREAM FLOODING POSSIBLE.

A HIGH SURF ADVISORY IS IN EFFECT TODAY AND TONIGHT FOR THE OCEAN
FACING SHORELINES. THE EFFECTS WILL BE BEACH EROSION...BEACH WASH-
OVERS AND DANGEROUS RIP CURRENTS ON EXPOSED BEACHES ALONG THE
SOUTH SHORE BEACHES OF NEW YORK CITY AND LONG ISLAND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE...WILL
MOVE ACROSS THE REGION TUESDAY AFTERNOON AHEAD OF A SLOW MOVING
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NJZ003>006-011-050900-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-
415 AM EDT MON JUN 4 2007

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THE EXTRATROPICAL REMNANTS OF TROPICAL SYSTEM BARRY WILL CONTINUE
TO BRING RAIN TO THE REGION THROUGH THE MORNING...WITH MINOR
URBAN AND SMALL STREAM FLOODING POSSIBLE. 1 TO 3 INCHES OF
RAINFALL...WITH LOCALLY HIGHER AMOUNTS COULD BE ENOUGH FOR THE
FLASHIER STREAMS AND CREEKS ACROSS NORTHEAST NEW JERSEY TO
FLOOD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE...WILL
MOVE ACROSS THE REGION TUESDAY AFTERNOON AHEAD OF A SLOW MOVING
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ330-335-338-340-345-350-353-355-370-050900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM-
415 AM EDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Hudson

When
June 4, 7:13 AM EST to 9:19 AM EST
Where
Hudson County, Kearny
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.770, -74.150

New Jersey Turnpike (Eastern Spur) Interchange 15E on-ramp closed due to flash flooding.

Flash Flood, Bergen

When
June 4, 9:58 AM EST to 10:58 AM EST
Where
Bergen County, Mahwah
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
41.100, -74.150

Ridge Road flooded due to flash flooding between Linden Street and Mark Twain Way.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43350, 44522.